Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 25, 2021, 5:43 PM CDT for Harvey County, Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2021, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 25, 2021, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
County Harvey County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:23 PM CDT | TSTM WND GST 60 | 5 W Peabody, KS | OCCASIONAL GUSTS UP TO 60 MPH. REPORT WAS 2 MILES E OF K-15 ON THE MARION/HARVEY CO. LINE. |
| Jun 25, 6:39 PM CDT | HAIL 1 | 3 S Goessel, KS | INTERSECTION OF K-15 AND 90TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -236 m²/s²
- 0-3 km storm-relative helicity
- -188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WWUS83 KICT 252243
SPSICT
Special Weather Statement
National Weather Service Wichita KS
543 PM CDT Fri Jun 25 2021
KSZ052-068-252330-
Harvey KS-Marion KS-
543 PM CDT Fri Jun 25 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Harvey County in south central Kansas...
Southwestern Marion County in central Kansas...
* Until 630 PM CDT.
* At 542 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Hesston...moving east at 35
mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Newton, Hesston, North Newton and Walton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and central Kansas.
LAT...LON 3805 9748 3814 9756 3815 9737 3821 9737
3825 9715 3808 9715
TIME...MOT...LOC 2243Z 249DEG 30KT 3813 9742
$$
KETCHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:08 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 25, 3:08 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Wichita KS 308 PM CDT Fri Jun 25 2021 .SHORT TERM...(Through Tonight) Issued at 301 PM CDT Fri Jun 25 2021 Forecast highlights: Severe weather and flooding potential through tonight. Multiple rounds of showers/storms possible the next several days, which could pose additional flooding concerns, especially over southeast Kansas. Scattered to numerous thunderstorms are ongoing across east-central Kansas, in the vicinity of an east-west oriented boundary, being aided by shortwave energy and associated large-scale ascent overspreading from the west. The atmosphere is characterized by strong instability owing to good surface heating and rich boundary layer moisture. Deep layer shear is modest, with well above normal precipitable waters. The mid-levels are a bit more moist and a tad cooler today compared to yesterday, which at least partially explains why activity initiated earlier than yesterday. Per observational and model trends, storms should continue to develop/congeal along this boundary through the afternoon-evening, in response to the large scale ascent approaching from the west and a strengthening low-level jet. Primary threats will be large hail and damaging winds, although decent low-level CAPE values may support an isolated tornado threat before 9 PM. Mid-level lapse rates aren't quite as steep as yesterday, so hail sizes should be limited some, probably no larger than ping-pongs or golfballs. Thinking the greatest severe threat will be generally along/south of the Highway 50 corridor, although there is a conditional severe risk further north into central/north-central Kansas this evening- overnight as High Plains activity encounters greater instability as it rolls east. Furthermore, impressive precipitable water values and orientation of low-level boundary nearly parallel to mid/upper flow will also support training storms, very heavy rainfall rates, and potential flooding/flash flooding. Thinking the greatest threat for this will be from roughly Highway 50 on south/southeast, where a flood watch has been hoisted through about sunrise Saturday. .LONG TERM...(Saturday through Friday) Issued at 301 PM CDT Fri Jun 25 2021 There is increasing concern that especially southeast Kansas could see multiple rounds of showers/storms the next several days. The culprits will be a persistent upper trough just west/northwest of the region and associated favorable upper jet dynamics, amidst above normal precipitation waters and some semblance of a weak surface boundary draped across the region. Consequently, later shifts may need to consider extending the flood watch further into the future. If this forecast verifies, several inches of rain could fall across mainly southeast Kansas through mid-late next week, resulting in significant rises on area rivers and streams across especially southeast Kansas (as is supported by raw river model output). Stay tuned for later forecast. Temperature-wise, precipitation/clouds and the lingering central CONUS upper trough should support somewhat cooler than normal temperatures through the weekend and through much of next week, with daytime highs generally in the 80s and overnight lows in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1235 PM CDT Fri Jun 25 2021 Low confidence forecasts continue. Scattered elevated storms continue to develop near KS/OK border south of KICT. That is the focus of weak warm air advection aloft and is expected to translate into southeast KS. Meanwhile surface outflow boundary or front is between KMPR and KHUT but little if any additional southward progress is expected. This will likely be the focus for more robust convection later this afternoon as surface temperatures increase. Better synoptic scale lift will occur this evening as upper trough and coupled upper jet translates across the area. Attempted limit thunderstorms to more likely time frames, but will need to refine and add details as confidence increases in the short term. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 83 66 84 / 90 60 40 20 Hutchinson 68 84 64 85 / 80 40 20 10 Newton 69 83 65 84 / 80 50 40 20 ElDorado 70 81 66 82 / 90 70 50 30 Winfield-KWLD 69 83 67 83 / 80 80 70 40 Russell 64 81 61 84 / 60 20 10 10 Great Bend 65 81 61 83 / 70 30 10 10 Salina 67 84 63 86 / 80 40 20 10 McPherson 67 84 63 85 / 80 40 20 10 Coffeyville 72 84 69 82 / 80 90 80 70 Chanute 71 83 69 82 / 90 80 80 60 Iola 71 83 69 82 / 90 80 80 60 Parsons-KPPF 72 83 69 82 / 80 90 80 70 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for KSZ052-053-068>072-082- 083-091>096-098>100. && SHORT TERM...ADK LONG TERM...ADK AVIATION...PJH
Hazardous weather outlook, Jun 25, 3:38 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 338 PM CDT Fri Jun 25 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 338 PM CDT Fri Jun 25 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Evening and Tonight Scattered to numerous thunderstorms are expected across the region through tonight. The strongest activity will be capable of half- dollar size hail, 60 to 70 mph winds, and possibly an isolated tornado. Additionally, locally very heavy rainfall is likely, which could support flooding and flash flooding concerns. Thinking the highest threat for severe weather and flooding will be generally along and south of the Highway 50 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Shower and thunderstorm chances are expected to remain in the forecast this weekend through mid to late next week, with the highest threat generally across southeast Kansas. While some strong storms are possible, there is increasing concern for multiple rounds of heavy rainfall, which may lead to flooding concerns. Significant rises on area rivers and streams are possible. Stay tuned for later forecasts. .SPOTTER INFORMATION STATEMENT... Reports of severe weather, flooding, and rainfall are always greatly appreciated. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Jun 25, 5:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 7 E CASSODAY 38.04N 96.51W
06/25/2021 M0.88 INCH GREENWOOD KS TRAINED SPOTTER
VIA SPOTTER NETWORK.
&&
JCLocal storm report, Jun 25, 5:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST GOESSEL 38.25N 97.35W
06/25/2021 E60 MPH MARION KS FIRE DEPT/RESCUE
A FEW STOP SIGNS BLOWN DOWN, 1 TO 2 INCH
DIAMETER BRANCHES BLOWN DOWN. STREET
FLOODING BETWEEN HILLSBORO AND GOESSEL.
&&
ADKLocal storm report, Jun 25, 5:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY RAIN GOESSEL 38.25N 97.35W
06/25/2021 M4.00 INCH MARION KS TRAINED SPOTTER
THE SPOTTER REPORTED FLOODED ROADS IN THE
AREA.
&&
RCWSpecial weather statement, Jun 25, 5:17 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Wichita KS
517 PM CDT Fri Jun 25 2021
KSZ050-252315-
Rice KS-
517 PM CDT Fri Jun 25 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Central Rice County in central Kansas...
* Until 615 PM CDT.
* At 515 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Alden, or 7 miles southwest of
Lyons...moving northeast at 30 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Lyons, Little River, Chase, Geneseo, Raymond and Frederick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Kansas.
LAT...LON 3852 9828 3852 9793 3834 9793 3826 9806
3826 9846
TIME...MOT...LOC 2217Z 220DEG 28KT 3829 9831
KETCHAMLocal storm report, Jun 25, 5:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FLASH FLOOD 5 WNW FLORENCE 38.26N 97.03W
06/25/2021 MARION KS LAW ENFORCEMENT
WATER AND DEBRIS OVER THE ROADWAY SOUTH OF
MARION.
&&
JCSpecial weather statement, Jun 25, 5:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
543 PM CDT Fri Jun 25 2021
KSZ052-068-252330-
Harvey KS-Marion KS-
543 PM CDT Fri Jun 25 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Harvey County in south central Kansas...
Southwestern Marion County in central Kansas...
* Until 630 PM CDT.
* At 542 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Hesston...moving east at 35
mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Newton, Hesston, North Newton and Walton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and central Kansas.
LAT...LON 3805 9748 3814 9756 3815 9737 3821 9737
3825 9715 3808 9715
TIME...MOT...LOC 2243Z 249DEG 30KT 3813 9742
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:27 PM CDT | Special Weather Statement | ICT | Saline | 33 min |
| Jun 25, 12:02 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 58 min |
| Jun 25, 12:36 AM CDT | Special Weather Statement | ICT | Barton | 24 min |
| Jun 25, 12:47 AM CDT | Special Weather Statement | ICT | Lincoln | 28 min |
| Jun 25, 12:56 AM CDT | Special Weather Statement | ICT | Saline | 34 min |
| Jun 25, 1:00 AM CDT | Special Weather Statement | ICT | Ellsworth | 45 min |
| Jun 25, 1:09 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 35 min |
| Jun 25, 1:16 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 59 min |
| Jun 25, 1:41 AM CDT | Special Weather Statement | ICT | McPherson, Saline | 49 min |
| Jun 25, 1:04 PM CDT | Special Weather Statement | ICT | Butler | 26 min |
| Jun 25, 1:16 PM CDT | Special Weather Statement | ICT | Harvey | 29 min |
| Jun 25, 1:37 PM CDT | Special Weather Statement | ICT | Chase | 38 min |
| Jun 25, 1:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 26 min |
| Jun 25, 1:54 PM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 12 more | 65 hr |
| Jun 25, 2:04 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 41 min |
| Jun 25, 2:16 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 44 min |
| Jun 25, 2:59 PM CDT | Special Weather Statement | ICT | Chase | 31 min |
| Jun 25, 3:03 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 26 min |
| Jun 25, 3:07 PM CDT | River Flood Warning | ICT | Allen, Neosho | 61 hr |
| Jun 25, 3:07 PM CDT | River Flood Warning | ICT | Allen | 32 hr |
| Jun 25, 3:07 PM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Jun 25, 3:07 PM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| Jun 25, 3:07 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 7 days |
| Jun 25, 3:27 PM CDT | Special Weather Statement | ICT | Chase, Marion | 33 min |
| Jun 25, 3:55 PM CDT | Special Weather Statement | ICT | Chase | 35 min |
| Jun 25, 4:07 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 69 min |
| Jun 25, 4:26 PM CDT | Special Weather Statement | ICT | Reno | 64 min |
| Jun 25, 4:26 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 32 min |
| Jun 25, 4:44 PM CDT | Special Weather Statement | ICT | Marion | 46 min |
| Jun 25, 5:00 PM CDT | Special Weather Statement | ICT | Chase | 30 min |
| Jun 25, 5:05 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson | 55 min |
| Jun 25, 5:16 PM CDT | Flash Flood Warning | ICT | Chase, Marion | 5 hr |
| Jun 25, 5:17 PM CDT | Special Weather Statement | ICT | Rice | 58 min |
| Jun 25, 6:00 PM CDT | Special Weather Statement | ICT | Greenwood | 60 min |
| Jun 25, 6:07 PM CDT | Special Weather Statement | ICT | Saline | 53 min |
| Jun 25, 6:20 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 55 min |
| Jun 25, 6:39 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 66 min |
| Jun 25, 6:55 PM CDT | Areal Flood Warning | ICT | Harvey | 4 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.